Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Celiac.com Sponsor:                                    


Photo
- - - - -

Vitamin B


  • Please log in to reply

9 replies to this topic

#1 tagger

 
tagger

    New Community Member

  • Advanced Members
  • Pip
  • 17 posts
 

Posted 05 February 2004 - 06:23 AM

I know that I should be taking vitamin B12. Whenever I try to take vitamin B in any form by the third day I become irritable, "antsy" and generally in a bad mood. Does anyone else have this problem? I make sure the vitamins are gluten-free so it's not that thats causing the mood swings.

I tried again this week and sure enough by last night I was almost manic!

I can't figure out why a simple vitamin should cause these wierd side effects.

Any help would be appreciated!

Tagger
  • 0

Celiac.com Sponsor:

#2 seeking_wholeness

 
seeking_wholeness

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 350 posts
 

Posted 05 February 2004 - 09:30 AM

Tagger,

That's very interesting! Are you taking a B-complex supplement or just one or two of the B vitamins? I'm just fishing here, but I wonder if supplementing some of the B vitamins would increase your need for the rest of them. Assuming you are not yeast-sensitive, have you tried taking nutritional yeast (a gluten-free formulation--NOT brewer's yeast!)? It is a powerhouse of B vitamins and minerals, and quite tasty when mixed into some gluten-free chicken broth, maybe with a slosh of lemon. I don't know which brands you can find in Canada, but I swear by KAL brand, either fortified or unfortified. This might be something to try, since those B vitamins are extremely important! I hope this helps!
  • 0
Sarah
gluten-free since November 1, 2003

#3 judy04

 
judy04

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 148 posts
 

Posted 06 February 2004 - 08:29 PM

Tagger, please go to the thread about Grieving and read the 2nd response
from blackpacer, she had a reaction to vitamin B, you may also be allergic.
  • 0
judy


gluten-free since 11/03, neg biopsy, IGA elevated

#4 Guest_LisaB_*

 
Guest_LisaB_*
  • Guests
 

Posted 07 February 2004 - 11:34 AM

My Mom always has had reactions to B vitamins, but resently tried Trace Minerals Electrolyte packets (they have several Bs in there) and does wonderfully on them, she says it feels like life you drink in. I checked with the company and they are gluten-free...I have stated on another thread also that there Ionic Magnesium formula is saving my life. We are probably all in need of Bs and Magnesium especially. If you want more info their site is www.traceminerals.com and they were so kind to me when I contacted them, the Dr. I was corresponding with was giving me tips on dealing with Celiac unrelated to their products.
  • 0

#5 tagger

 
tagger

    New Community Member

  • Advanced Members
  • Pip
  • 17 posts
 

Posted 08 February 2004 - 10:36 AM

Thanks to all of you for your replies.
I have indeed tried B complexes before and had the same reaction. My reaction to Vit B is a real "manic" attack. I have also not had too much luck with magnesium. (took it with a calcium supplement), but the reaction was gastro.
Thanks Judy. I did go to the "grieving" thread and even felt moved to add my own response! My reaction Is not the same as the poster's but the possibility of an allergic reaction is something to explore.
In my 20's (I'm now 47yrs) in between my childhood Celiac (which I was was supposed to have grown out of) and my celiac episode 2 years ago I used a product called Kefir's Yeast. It was in powder form and I had it in my orange juice every a.m. I really felt great while I was using it. I can't find it now and I don't even know if it was gluten-free but I will explore that area too.
I've just discovered that I'm covered for Naturopath visits and I plan to try to find a good one. Maybe he/she can figure out what's going on here!
Thanks again everyone....Tagger
  • 0

#6 Guest_TESTinME_*

 
Guest_TESTinME_*
  • Guests
 

Posted 09 February 2004 - 10:36 AM

That's a strange side effect to have to b12. People generally take b12 for improved mood, enegy and appetite. It also assists your digestive system in doing it's job.

Orally, b12 is poorly absorbed which is why many people opt for the shots. I've tried B12 shots and definately felt improved mood and appetite...... You don't need a prescription for b12 shots in Canada.
  • 0

#7 Guest_shar4_*

 
Guest_shar4_*
  • Guests
 

Posted 10 February 2004 - 08:43 AM

I don't know if this matters, but my Doctor told me that we need to have an "intrinsic factor" in our system to be able to properly absorb B12 through the digestive system. She stated that this is why I needed to have the shots. I have to get lab work done again soon to see if the level in my system is remaining stable. She did not know if this factor will regenerate as I heal.

I, too, read about the Magnesium and am going to try that.

Thanks for the help


Sharon :)
  • 0

#8 Guest_LisaB_*

 
Guest_LisaB_*
  • Guests
 

Posted 10 February 2004 - 11:15 AM

Sharon,

Next time you see your doc, could you ask for an explanation on the instinic factor and what that means. I am curious, I knew even before doing research into Trace Minerals that the source made a huge difference because of the electrical charge it carries and that is why I found them because there supplements are all Ionic (negatively charged from plant sources or ocean water). Anyway, I would be interested to know.

Thanks!
  • 0

#9 Guest_shar4_*

 
Guest_shar4_*
  • Guests
 

Posted 11 February 2004 - 08:13 AM

Lisa,

I'll be glad to, but I don't think I will be going until late this month or early next month. I get bloodwork done next week, and then will ahve to go in for results, and I will ask her then.

More details as they become available....

Thanks for all the help.

Sharon B)
  • 0

#10 Guest_LisaB_*

 
Guest_LisaB_*
  • Guests
 

Posted 11 July 2004 - 12:03 AM

Tagger,

I have been doing research on kefir and found out that you can get the culture and make your own to drink daily (or at the rate you would like), there is a whole community out there of kefir lovers that advocate the regular used of kefir for digestive problems, vitamin, mineral and enzyme deficency. It is cheap (for the cost of the shipping and handling you can get someone to send you the culture that growns on its own after that) and is a better alternative to probiotics that are freeze dried since you can't get them any fresher than making your own and it is easy. I have been making and consuming it for about a week now and this stuff is strong, I am having candida die off symptoms like never before.

Anyway, if your interested, I can put some links to some good info and sources to get your own if you would like.
  • 0




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: